Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xjmclarity

Seeking advice about antibiotics...

Recommended Posts

Okay so I've finally been able to get my acne mostly under control through the use of Yaz (best thing I've ever used) and though it doesn't keep my skin completely clear, I'm just so glad it's under control.

So anyway, I went on Yaz, which was given to me by my doctor, and then I went to a dermatologist who gave me prescriptions for antibiotic pills and an antibiotic gel. I began using all three of those and really noticed a difference in my skin.

However, the antibiotic pills began turning my teeth yellow and the gel was making my skin very thin and dry. I would notice that, after putting on my make-up with a brush, I'm guessing the brush would actually make tiny cuts in my skin and I'd bleed just a bit. This was only every once in a while though, especially if I applied more make-up after my skin got a little oily. I figured that maybe the gel was sensitizing my skin. So I stopped taking the pills and stopped using the gel. But I still take the Yaz.

My skin is starting to break out a bit now, though. I get little red irritated bumps, mostly, especially after I wash my face at night, and I sometimes a couple pustules.

I just really want my skin to be clear! I wish it wasn't so sensitive. I wash my face only with Dove bar soap and then sometimes use Aquaphor at night to calm the irritation. I love that stuff.

Anyway, does anyone have any recommendations of what I should do? Should I keep taking the pills and using the gel or should I try something else?

Share this post


Link to post
Share on other sites

What type of antibiotic gel was it? I would try using a liquid soap cleanser as the bar can be kind of harsh. Cetaphil makes one as does olay. Look into those. Turning teeth yellow is a common side effect of doxy. You might try taking erythromycin, as it lacks this side effect. I would go back to your doctor and ask him to change you over and see what he reccommends.

Share this post


Link to post
Share on other sites

I was taking Cephalexin antibiotic pills and using Clindamycin phosphate 1% antibiotic gel.

I think I might start taking the antibiotics again. I really don't want to be on them, but it was probably a bad idea to just stop taking them. I go back to my derm in September, I think. I'll keep taking them until I see him and then I'll have him gradually reduce the dosage.

I'd really rather take probiotics.

My mom is helping me to clean out my diet too, since I haven't been eating that well lately. I am sensitive to dairy, and I had ice cream the other day, which sometimes bothers me.

But anyway, thanks for your reply. I'll look into those liquid cleansers.

Share this post


Link to post
Share on other sites

I use Clindamycin topical, but no oral antibiotics. (I tried BC, too (Orthotricyclen), but it made me severely depressed, so I had to stop that...which sucks, because it was really clearing my skin!) I haven't noticed the Clindamycin making my face more sensitive or anything, so I don't have any advice on that other than to talk to your dermatologist.

When I break out with the little irritated bumps, it usually because some product I used,

well, irritated my face. Bar soap always does it, certain lotions do it, it's a trial and error thing. The best and least irritating wash I've tried has been Purpose liquid wash, but it's drying, so I can only use like a drop. And the only lotion I can use without breaking out is CeraVe.

Share this post


Link to post
Share on other sites
Okay so I've finally been able to get my acne mostly under control through the use of Yaz (best thing I've ever used) and though it doesn't keep my skin completely clear, I'm just so glad it's under control.

So anyway, I went on Yaz, which was given to me by my doctor, and then I went to a dermatologist who gave me prescriptions for antibiotic pills and an antibiotic gel. I began using all three of those and really noticed a difference in my skin.

However, the antibiotic pills began turning my teeth yellow and the gel was making my skin very thin and dry. I would notice that, after putting on my make-up with a brush, I'm guessing the brush would actually make tiny cuts in my skin and I'd bleed just a bit. This was only every once in a while though, especially if I applied more make-up after my skin got a little oily. I figured that maybe the gel was sensitizing my skin. So I stopped taking the pills and stopped using the gel. But I still take the Yaz.

My skin is starting to break out a bit now, though. I get little red irritated bumps, mostly, especially after I wash my face at night, and I sometimes a couple pustules.

I just really want my skin to be clear! I wish it wasn't so sensitive. I wash my face only with Dove bar soap and then sometimes use Aquaphor at night to calm the irritation. I love that stuff.

Anyway, does anyone have any recommendations of what I should do? Should I keep taking the pills and using the gel or should I try something else?

i was just wondering what kind of acne you had before taking yaz?

moderate? and just on your face or your body too?

Share this post


Link to post
Share on other sites

It was pretty severe. I went to a dermatologist before starting Yaz and she immediately recommended Accutane. It was only on my face, though. I'd occasionally get a bump or two on my back, but nothing to be worried about at all.

Now I mostly have red marks and pretty bad scarring.

But...I recently stopped taking the antibiotics again and starting taking probiotics instead. Just a couple days after I stopped taking the antibiotics, I started to get a mild yeast infection and I slowly began breaking out all over my chin. Now I have a few bumps on my chin and around my mouth and then one giant spot on my chin that is just a mess. It's very sore.

I feel like I have a bad infection going through my body from the antibiotics. I'm hoping the probiotics will help. I'm not sure where I'm supposed to go after this. I'm seriously considering Accutane at this point. I go back to my new derm in September, who prescribed me the antibiotics and the gel, so I'll see what he says.

Ugh...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×